iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral Practitionersex driveI have a poor erection and a low sex drive. Why?

How to overcome low sex drive?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 22, 2016
Reviewed AtFebruary 15, 2024

Patient's Query

Hi doctor,

I am 31 years old and I am regular with exercise. My height is five feet eight inches and weight is 160 9 pounds. My body fat percentage is 17. I used to do weight lifting. Over the last two months, I am having problem with my erection and sex drive. I am not getting that urge as I used to get before and I am not getting erections too. Occasionally when I get erection, I lose them very soon. I do not know the cause for it. I was on Omnacortil 20 for lichen planus, but stopped taking it. I am taking whey protein along with high protein diet. I have started multivitamins and Seacod tablets a month back and still having the issues. I did blood tests sometime back and everything came back normal including blood sugar. My testosterone level is around 300 ng/dL. Please suggest some medication.

Hi,

Welcome to icliniq.com.

The cause of this problem at this age is mostly psychological. Some common causes for lack of sex desire or loss of erection are Low testosterone, stress, any medication, illness, hypertension, Smoking and alcohol. If you are having or using any one of the above mentioned factors then I would suggest you to stop it. If you have nocturnal penile erections when you sleep, especially in the early mornings then you have adequate blood flow in the penis and you do not have physical problem. Your testosterone levels are also normal (attachment removed to protect patient identity). Avoid any stress and anxiety because they are the biggest culprit at this age. You can take tablet Tadalafil 10 mg once weekly half an hour before sex after consultation with a doctor because it has major side effects. Cardiac checkup is must before taking this drug. It can cause headache, stuffy nose, nausea and gastric discomfort as common side effects. I hope I have answered your question. Let me know if I can assist you further. Regards.

Patient's Query

Hi doctor,

Thank you for the answer. I do not have any stress. I do not smoke but I drink. That too once in 10 or 15 days. Before I used to get morning erections but now I am not getting that too. Even after watching porn, I am not getting that desire. I checked online and saw that my testosterone is on lower side but inside the range. Can that be the reason? If so, what medication or supplement can I take for that?

Hi,

Welcome back to icliniq.com.

Thanks for your feedback. Having high levels of Omnacortil (Prednisolone) in your bloodstream may affect testosterone levels, which can lead to low libido. Your testosterone levels are at lower normal limit but every individual has his optimal levels for best performance. It may shoot after discontinuation of the drug within three months. Testosterone supplementation has major side effects and it has to be monitored at regular intervals. You can consult your physician regarding this medication. Other possibility is venous leak in your penile shaft because you are not noticing erections. For that you have to take color Doppler ultrasound test in your penis to see that the blood is pumped into your veins that causes erection. For that you have to consult a radiologist. The drug that I had mentioned or any drug in that case is only effective if you have blood flow because these drugs merely enhance the blood flow in penile veins leading to erections. I hope this helps. Thank you and take care. Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Srivastava, Sumit
Dr. Srivastava, Sumit

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

General Practitioner

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy